Memory loss is a side effect I’ve been experiencing from ECT. I have been on 2 medications to help with memory loss for several months now. When I saw my psychiatrist, I told him that my memory is not improving or stabilizing; at least not from what I can remember. He told me that for his patients that have been on these medications successfully definitely noticed a change. If I wasn’t sure if the meds were helping or not, then they most likely weren’t helpful. So, I’m tapering off of Donepezil and I should be off it completely in under two weeks.

I wonder if there’s anything that can help my memory. If the medications I’ve been trying aren’t helping, what’s the next step? I already write everything down and even record certain things when need be. However, ECT continues to screw with my memory. It appears as if my memory will just continue getting worse because I’m doing ECT once every two weeks.

I wish I could stop ECT. It feels as if my mind and body can’t take much more of it. However, I know that if I stop now, with nothing to replace it, then I’ll slip further into my depression. So instead, I continue to go along with what my psychiatrist wants me to do, as long as he explains the reasons why he wants me to do each specific treatment.

3 thoughts on “Handling Memory Loss

  1. I just tweeted about the pain of memory loss – mine is directly related to the bipolar, but I woke up this morning unsure of what day it is, where I should be, what time I should be there. I’m thankful for apps that help but not knowing something I once did — and planned for — is horrible.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s